Depression is one of the leading causes of morbidity in the world and significantly affects the lives of people suffering from it. The exact cause of depression has not been established and it is believed to be a complex play between various social, biological, environmental, personal factors. A relatively rare but distinct cause includes pharmacological agents.
In this case report, we describe the case of a 17-year-old girl who developed depression with psychotic symptoms on two occasions, both preceded by a history of Isotretinoin use. She was admitted and treated with anti-psychotics and psychotherapy with significant improvement in her mental state.
There is no global consensus and direct scientific evidence establishing causality but many case reports are present in medical literature showing association between depression and Isotretinoin use. Therefore, it is important for clinicians to exercise caution when prescribing Isotretinoin to vulnerable groups.
Conflict of Interest
Adverse Drug Reaction, Depression, Isotretinoin, Psychosis, Psychiatry
Karkra, Rohan; Sadashiv, Megha; and M, Kishor
"Depression Secondary to Isotretinoin – a Case Report,"
Digital Journal of Clinical Medicine: Vol. 4:
3, Article 5.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.
Cover Page Footnote